Alert archive / Idaho / Tornado Warnings in 2013
Tornado Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Sep 17, 2013, 2:43 PM MDT for Clark County, Fremont County, Idaho. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2013, 2:43 PM MDT (20:43 UTC)
- Expired
- Sep 17, 2013, 3:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID
The radar
The Pocatello radar (KSFX), 174 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 2:45 PM MDT | TORNADO | 27 Ne Hamer, ID | CONCERNED CITIZEN LOCATED 1 MILE SOUTH OF HAMER OBSERVED A TORNADO -- AND FUNNEL CLOUDS -- DISTANT TO THE NORTHWEST. |
| Sep 17, 3:35 PM MDT | FUNNEL CLOUD | 4 Nw Island Park, ID | TWO FUNNEL CLOUDS NOTED AT TIME OB OBSERVATION. BY 345 PM, NO RAIN, AND SKY IS BLACK AND OMINOUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 1:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WFUS55 KPIH 172043
TORPIH
IDC033-043-172130-
/O.NEW.KPIH.TO.W.0010.130917T2043Z-130917T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
243 PM MDT TUE SEP 17 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO...
CENTRAL FREMONT COUNTY IN EASTERN IDAHO...
THIS INCLUDES THE CITY OF ISLAND PARK...
* UNTIL 330 PM MDT
* AT 236 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 31 MILES SOUTHWEST OF
LAST CHANCE...OR 13 MILES EAST OF DUBOIS...MOVING NORTHEAST AT 35
MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SHOTGUN VILLAGE... REA... ISLAND PARK AND PONDS LODGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 1
INCH HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4436 11127 4407 11194 4422 11209 4457 11155
4455 11151 4455 11148 4456 11152 4458 11153
4460 11150
TIME...MOT...LOC 2042Z 234DEG 28KT 4420 11191
$$
HUSTON2 follow-up statements
215
WWUS55 KPIH 172103
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
303 PM MDT TUE SEP 17 2013
IDC033-043-172130-
/O.CON.KPIH.TO.W.0010.000000T0000Z-130917T2130Z/
CLARK ID-FREMONT ID-
303 PM MDT TUE SEP 17 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL
FREMONT AND NORTHEASTERN CLARK COUNTIES...
AT 254 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 21 MILES WEST OF LAST CHANCE...OR 21 MILES NORTH
OF ST. ANTHONY...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SHOTGUN VILLAGE... REA... LAST CHANCE AND ISLAND PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM MAY PRODUCE 1 INCH HAIL AND
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4436 11127 4407 11194 4422 11209 4457 11155
4455 11151 4455 11148 4456 11152 4458 11153
4460 11150
TIME...MOT...LOC 2103Z 234DEG 28KT 4429 11172
$$
HUSTON649
WWUS55 KPIH 172129
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
329 PM MDT TUE SEP 17 2013
IDC033-043-172139-
/O.EXP.KPIH.TO.W.0010.000000T0000Z-130917T2130Z/
CLARK ID-FREMONT ID-
329 PM MDT TUE SEP 17 2013
...THE TORNADO WARNING FOR CENTRAL FREMONT AND NORTHEASTERN CLARK
COUNTIES WILL EXPIRE AT 330 PM MDT...
AT 329 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4436 11127 4407 11194 4422 11209 4457 11155
4455 11151 4455 11148 4456 11152 4458 11153
4460 11150
TIME...MOT...LOC 2129Z 234DEG 28KT 4441 11149
$$
HUSTONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Sep 17, 1:15 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 17, 1:15 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 115 PM MDT TUE SEP 17 2013 .DISCUSSION...THE LATEST SATELLITE IMAGERY WAS SHOWING A PACIFIC TROUGH SHIFTING INLAND ACROSS WRN OREGON WITH AN ASSOCIATED JET SEGMENT ROUNDING THE BASE OF THE TROUGH AND PUNCHING EAST THROUGH NRN CALIFORNIA. THE NAM MODEL SUGGESTS THAT A STRONG SURFACE COLD FRONT WILL PUSH EAST THROUGH THE SNAKE PLAIN BETWEEN 3 PM AND 6 PM THIS AFTERNOON AS THE UPPER JET CURLS NE ACROSS NRN NEVADA PLACING THE TWO FEATURES IN A POSITION TO SUPPORT SEVERE WEATHER ACROSS SE IDAHO THIS AFTERNOON/EVE PARTICULARLY WITH THE FRONTAL PASSAGE. STRONG OUTFLOW WINDS WILL BE THE PRIMARY THREAT ACCOMPANIED BY HEAVY RAIN AND HAIL. THE SEVERE THREAT GENERALLY ENDS AFTER MIDNIGHT DUE TO THE LOSS OF SURFACE HEATING AND LIFT AS THE FRONT SHIFTS DEEPER INTO WYOMING/NRN UTAH. THE UPPER TROUGH SLIPS INTO WRN MONTANA/WYOMING WEDNESDAY WITH A FAIRLY STRONG SURFACE PRESSURE GRADIENT AND LOW LEVEL WINDS LINGERING ACROSS THE SNAKE RIVER PLAIN TO SUPPORT A MARGINAL WIND ADVISORY EVENT. THUS HAVE ADDED THIS HIGHLIGHT FOR THE SNAKE PLAIN ZONES TO THE ONGOING LAKE WIND HIGHLIGHT EXPECTED THIS AFTERNOON OVER AMERICAN FALLS RESERVOIR. THE PRECIPITATION POTENTIAL WILL LINGER ALONG THE MONTANA/WYOMING BORDERS WEDNESDAY AS THE AFOREMENTIONED TROUGH WORKS EAST THROUGH THE REGION. BY WEDNESDAY NIGHT...A PROGRESSIVE S/WV RIDGE BUILDS ACROSS THE NW STATES WITH CLEARING SKIES AND DIMINISHING WINDS ANTICIPATED ACROSS SE IDAHO. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOW TO MID 30S SUPPORTING A FROST ADVISORY FOR THE SNAKE PLAIN AND ERN MAGIC VALLEY THURSDAY MORNING. TEMPERATURES BEGIN TO WARM GRADUALLY THURSDAY AFTERNOON THROUGH SATURDAY AS THE RIDGE TRANSITIONS EAST OF THE AREA AND A DEEPER SW FLOW SPREADS INTO THE REGION. THE NEXT UPSTREAM PAC TROUGH WILL LIFT NE ACROSS WASHINGTON/OREGON SATURDAY WITH THE LEADING EDGE OF THE PRECIPITATION SHIELD SPREADING INTO THE CNTRL MOUNTAINS BY LATE AFTERNOON. THE GFS SHOWS THE BULK OF THE TROUGH AND ASSOCIATED PRECIPITATION PASSING NORTH OF THE REGION WHEREAS THE 00Z ECMWF WAS INDICATING A MORE SPLIT LOOKING TROUGH WITH PLENTY OF PRECIPITATION SPREADING ACROSS SRN IDAHO SATURDAY NIGHT/SUNDAY UNDER THE SRN PORTION OF THE SPLIT. HAVE MAINTAINED A BROAD BRUSH CHANCE/SLIGHT CHANCE MENTION OF PRECIPITATION ACROSS THE REGION OWING TO THE MORE SOUTHERLY TRACK OF THE 00Z ECMWF...ALTHOUGH THE SPLIT LOOK OF THE SOLUTION WOULD NOT BE ALL THAT SUPPORTIVE OF THE LEVEL OF PRECIPITATION INDICATED BY THE MODEL. INTERESTED TO SEE WHAT THE 12Z RUN BRINGS WHEN IT POSTS EARLY THIS AFTERNOON. BY MONDAY/TUESDAY...THE GFS AND ECMWF SHOW A MOIST WEST FLOW ACROSS THE REGION AS THE NEXT PAC LOW ADVANCES TOWARD THE NW COAST. PREVIOUS RUNS WERE SHOWING A DEEP LOW DROPPING INTO THE WEST COAST/GREAT BASIN BY MID-WEEK...HOWEVER THE 12Z GFS IS NOW FAVORING A PROGRESSIVE TROUGH SWEEPING ACROSS THE REGION WEDNESDAY/WEDNESDAY NIGHT WHILE THE 00Z ECMWF WAS FAVORING A LOW TRACKING EAST ACROSS SRN CANADA WEDNESDAY/THURSDAY WITH THE SRN EXTENT OF THE SYSTEM SWEEPING INTO SRN IDAHO WEDNESDAY NIGHT. SO NOT A WHOLE LOT OF CONFIDENCE IN THE SOLUTION FOR THE MIDDLE OF NEXT WEEK WHICH IS JUST OUTSIDE OUR FORECAST TIME FRAME. TEMPERATURES TAKE A DIGGER TOMORROW BEHIND THE FRONTAL PASSAGE AND GRADUALLY WARM TO CLIMATOLOGICAL NORMS FOR THIS TIME OF YEAR BY FRIDAY. HUSTON && .AVIATION...STRONG SOUTHERLY WINDS HAVE SET UP AT PIH WITH SUSTAINED 20 PLUS KNOTS AND GUSTS OVER 30. EXPECT THUNDERSTORMS TO REDEVELOP THIS AFTERNOON AND HAVE AT LEAST A TEMPO AT ALL TAF SITES INTO EARLY EVENING. SHOULD SEE EXTENSIVE DEVELOPMENT ALONG SURFACE FRONT EXPECT DRYING BEHIND COLD FRONTAL PASSAGE TONIGHT AND WEDNESDAY WITH BREEZY CONDITIONS CONTINUING DURING THE DAY TOMORROW WITH SUSTAINED 20 PLUS KNOTS EXPECTED AT PIH...BYI AND IDA. GK && .FIRE WEATHER...SURFACE COLD FRONT TO MOVE THROUGH EASTERN IDAHO THIS EVENING. EXPECT EXTENSIVE THUNDERSTORM DEVELOPMENT THIS AFTERNOON ALONG FRONTAL BOUNDARY WITH STRONG WIND GUSTS EXPECTED. WILL HAVE SOUTHERLY WIND GUSTS AHEAD OF THE FRONT IN THE 30 TO 40 MPH RANGE. WINDS WILL SHIFT TO WEST TO SOUTHWEST BEHIND THE FRONT TONIGHT. GUSTS IN THE 30 TO 40 MPH RANGE IN THE SNAKE PLAIN AND SOUTHERN HIGHLANDS EXPECTED WEDNESDAY. EXPECT DRIER CONDITIONS WITH NO THUNDERSTORMS EXPECTED TOMORROW. TEMPERATURES WILL BE 15 TO 20 DEGREES COLDER WEDNESDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY THROUGH 7 PM MDT THIS EVENING IDZ021. WIND ADVISORY WEDNESDAY IDZ020-021. FROST ADVISORY THURSDAY MORNING IDZ017-020-021. &&
Hazardous weather outlook, Sep 17, 3:56 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 356 AM MDT TUE SEP 17 2013 IDZ017>025-031-032-181000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 356 AM MDT TUE SEP 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL CONTINUE TO PRODUCE SHOWERS AND STORMS THROUGH TONIGHT ACROSS MUCH OF EASTERN IDAHO. THIS SYSTEM WILL DRIVE A COLD FRONT THROUGH THE AREA AS WELL. 15-30MPH WINDS WITH HIGHER GUSTS ARE LIKELY STARTING LATER TODAY AND INTO THE NIGHT...OUT OF THE SOUTH AHEAD OF THE FRONT AND MORE WESTERLY BEHIND IT. A LAKE WIND ADVISORY IS IN EFFECT FROM 1-7PM FOR AMERICAN FALLS RESERVOIR. STRONG/SEVERE STORMS ARE POSSIBLE AGAIN ACROSS THE AREA...ESPECIALLY FOR THE MOUNTAINS AND EASTERN HALF OF THE SNAKE PLAIN. HIGH WINDS AND HAIL ARE THE MAIN THREATS. STORMS SHOULD QUICKLY WIND DOWN AS THE FRONT MOVES THROUGH AND SUNSET ARRIVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY WILL BE MUCH COOLER AND BREEZY. WINDS SHOULD BE STRONG ENOUGH FOR A LAKE WIND ADVISORY TOMORROW...BUT REMAIN RIGHT AT THE 30MPH SUSTAINED THRESHOLD FOR A WIND ADVISORY AT LOWER ELEVATIONS. TEMPERATURES TOMORROW WILL BE 10-20 DEGREES COLDER VS TODAY...ONLY IN THE 50S AND 60S FOR MANY LOCATIONS. WEDNESDAY NIGHT WILL BE COLD...WITH LOWS IN THE 20S AND 30S FOR MOST OF US. IT WILL DROP INTO THE 10S FOR PLACES LIKE STANLEY AND COPPER BASIN. A FROST ADVISORY WILL LIKELY BE NEEDED FOR MUCH THE SNAKE PLAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 17, 2:15 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT TUE SEP 17 2013 IDZ023>025-172115- BEAR LAKE ID-CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-FRANKLIN ID- 215 PM MDT TUE SEP 17 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN FRANKLIN COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO CARIBOU COUNTY IN SOUTHEAST IDAHO BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 315 PM MDT AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENRY TO PRESTON..AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... MINK CREEK... WAYAN... NOUNAN... LIBERTY... BERN... FREEDOM... BENNINGTON AND OVID... MONTPELIER... WARDBORO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4209 11197 4312 11173 4310 11104 4218 11104 TIME...MOT...LOC 2014Z 281DEG 28KT 4287 11149 4216 11182 GK
Special weather statement, Sep 17, 2:16 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT TUE SEP 17 2013
IDZ019-172100-
FREMONT ID-
216 PM MDT TUE SEP 17 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
UNTIL 300 PM MDT
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LAST CHANCE..MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ISLAND PARK AND PONDS LODGE...
MACKS INN AND ISLAND PARK VILLAGE...
LAT...LON 4415 11140 4426 11160 4466 11125 4463 11122
4458 11122 4458 11119 4453 11112 4450 11112
4448 11109 4439 11108
TIME...MOT...LOC 2016Z 216DEG 29KT 4430 11141
HUSTONSpecial weather statement, Sep 17, 2:34 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MDT TUE SEP 17 2013 IDZ017-021-022-172115- MINIDOKA ID-BINGHAM ID-POWER ID-CASSIA ID-BLAINE ID- 234 PM MDT TUE SEP 17 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO SOUTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 315 PM MDT AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF IDAHOME..MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN CASSIA COUNTY... RURAL WESTERN POWER COUNTY... RURAL SOUTHEASTERN BLAINE COUNTY... RURAL SOUTHWESTERN BINGHAM COUNTY... LAT...LON 4310 11316 4295 11275 4245 11326 4252 11361 TIME...MOT...LOC 2035Z 210DEG 31KT 4257 11327 HUSTON
Special weather statement, Sep 17, 2:36 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
236 PM MDT TUE SEP 17 2013
IDZ017-022-172130-
MINIDOKA ID-CASSIA ID-
236 PM MDT TUE SEP 17 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 330 PM MDT
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF MARION..MOVING NORTHEAST AT
30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MARION...
VIEW...
BURLEY AND HEYBURN...
LAT...LON 4212 11428 4242 11411 4243 11408 4252 11406
4254 11399 4254 11394 4271 11395 4273 11394
4257 11349 4202 11401
TIME...MOT...LOC 2036Z 204DEG 24KT 4218 11407
HUSTONLocal storm report, Sep 17, 2:41 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
241 PM MDT TUE SEP 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HEAVY RAIN 5 N DUBOIS 44.25N 112.23W
09/17/2013 U0.00 INCH CLARK ID CO-OP OBSERVER
BULK OF HEAVY RAIN PASSED TO EAST. WILL MEASURE WHEN RAIN
STOPS. PEA-SIZE HAIL NOTED ON STATION AND IN DUBOIS.
SHELF CLOUD NOTED 5 ESE OF LOCATION AT 0233 PM. PLENTY OF
LIGHTNING WITH STORM.
&&
GWICKLUNSpecial weather statement, Sep 17, 2:42 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 242 PM MDT TUE SEP 17 2013 IDZ017-021-022-172145- BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-BLAINE ID- 242 PM MDT TUE SEP 17 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 345 PM MDT AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF IDAHOME..MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... AMERICAN FALLS... ABERDEEN... STERLING... SPRINGFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4322 11317 4312 11233 4252 11319 4262 11339 TIME...MOT...LOC 2042Z 214DEG 30KT 4265 11322 GK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:43 PM MDT | Special Weather Statement | PIH | Minidoka | 47 min |
| Sep 16, 7:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Minidoka, Power | 44 min |
| Sep 16, 11:59 PM MDT | Special Weather Statement | PIH | Bingham, Power | 61 min |
| Sep 17, 12:44 AM MDT | Special Weather Statement | PIH | Bingham, Bonneville | 61 min |
| Sep 17, 1:02 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 43 min |
| Sep 17, 1:48 AM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 42 min |
| Sep 17, 5:50 AM MDT | Special Weather Statement | PIH | Madison, Teton | 40 min |
| Sep 17, 8:06 AM MDT | Special Weather Statement | PIH | Fremont | 84 min |
| Sep 17, 1:10 PM MDT | Special Weather Statement | PIH | Jefferson | 50 min |
| Sep 17, 1:13 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 62 min |
| Sep 17, 1:40 PM MDT | Frost Advisory | PIH | 43 hr | |
| Sep 17, 1:40 PM MDT | Wind Advisory | PIH | 24 hr | |
| Sep 17, 1:44 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 46 min |
| Sep 17, 2:10 PM MDT | Tornado Warning | PIH | Clark, Fremont, Jefferson | 50 min |
| Sep 17, 2:15 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 60 min |
| Sep 17, 2:16 PM MDT | Special Weather Statement | PIH | Fremont | 44 min |
| Sep 17, 2:34 PM MDT | Special Weather Statement | PIH | Power | 41 min |
| Sep 17, 2:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Sep 17, 2:42 PM MDT | Special Weather Statement | PIH | Power | 63 min |
| Sep 17, 3:05 PM MDT | Special Weather Statement | PIH | Power | 55 min |
| Sep 17, 3:14 PM MDT | Tornado Warning | PIH | Blaine, Cassia, Minidoka, Power | 46 min |
| Sep 17, 3:25 PM MDT | Tornado Warning | PIH | Clark, Fremont | 50 min |
| Sep 17, 3:56 PM MDT | Special Weather Statement | PIH | Fremont | 64 min |
| Sep 17, 4:01 PM MDT | Special Weather Statement | PIH | Bingham | 59 min |
| Sep 17, 4:10 PM MDT | Special Weather Statement | PIH | Fremont | 50 min |
| Sep 17, 4:10 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 50 min |
| Sep 17, 4:18 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 42 min |
| Sep 17, 4:46 PM MDT | Special Weather Statement | PIH | Madison | 59 min |
| Sep 17, 5:24 PM MDT | Special Weather Statement | PIH | Bonneville, Fremont, Madison, Teton | 51 min |
| Sep 17, 5:27 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 48 min |
Nearby
Tornado Warnings in Idaho, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.